Alert archive / Massachusetts / Special Weather Statements in 2011

Special Weather Statement, NWS Boston/Norton, MA

June 23, 2011Nantucket County, Massachusetts

NWS Boston/Norton, MA issued this special weather statement at Jun 23, 2011, 5:48 PM EDT for Nantucket County, Massachusetts. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 23, 2011, 5:48 PM EDT (21:48 UTC)
Expired
Jun 23, 2011, 6:45 PM EDT
In force
57 min
Issued by
NWS Boston/Norton, MA

County Nantucket County, MA

The radar

The Boston radar (KBOX), 113 km from the middle of the area, began a volume at 21:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Chatham, MA (KCHH), launched 12:00Z, 9.8 hours before the alert went out and 41 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Chatham, MA at 12:00Z on 2011-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Chatham, MA at 12:00Z on 2011-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
508 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

969 
WWUS81 KBOX 232148
SPSBOX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU JUN 23 2011

MAZ024-232245-
NANTUCKET MA-
548 PM EDT THU JUN 23 2011

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 11 MILES SOUTHWEST OF NANTUCKET...MOVING NORTHEAST
AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4123 7001 4124 7012 4130 7028 4131 7025
      4129 7023 4130 7019 4131 7008 4135 7003
      4137 7003 4139 7006 4140 7005 4137 7001
      4128 6995 4126 6995

$$

DOODY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this special weather statement went out at Jun 23, 4:24 PM EDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jun 23, 4:24 PM EDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
424 PM EDT THU JUN 23 2011

.SYNOPSIS...
A STALLED FRONT WILL REMAIN SOUTH OF NEW ENGLAND THROUGH FRIDAY
GRADUALLY LIFTING NORTH EARLY SATURDAY. A COLD FRONT WILL MOVE
ACROSS THE AREA SATURDAY NIGHT ALONG AND AHEAD OF WHICH SCATTERED
SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE. HIGH PRESSURE WILL BE
IN CONTROL SUNDAY AND MONDAY WITH MORE SEASONABLE WEATHER...WHILE
ANOTHER WET-WEATHER SYSTEM IS ON TAP FOR TUESDAY INTO WEDNESDAY.

&&

.NEAR TERM /UNTIL 4 AM FRIDAY MORNING/...

430 PM UPDATE...

NOT MUCH CHANGE FROM PREVIOUS FORECAST AS ELEVATED CONVECTION
OVER MTP-BID CONTINUES TO MARCH ENE ON THE NORTHERN EDGE OF
INSTABILITY GRADIENT ALOFT. SURFACE WAVE NEAR NYC ALONG QUASI-
STATIONARY FRONT CONTINUES COOL/STABLE ENE LOW LEVEL FLOW INTO THE
REGION...THUS ANY CONVECTION AND UPDRAFTS WILL NOT BE ROOTED AT
THE SURFACE ACROSS SOUTHERN NEW ENGLAND. THIS SHOWS UP NICELY ON
SPC MESOANALYSIS PAGE WITH MU CAPES CONFINED WELL TO THE S AND W
OF NEW ENGLAND WITH CONVECTION RIDING THE POLARWARD SIDE OF THIS
GRADIENT. NOT EXPECTING MUCH CHANGE WITH TIME AS COOL/STABLE
SHALLOW LAYER WILL NOT BE DISLODGED. THUS CONVECTION SHOULD BE
CONFINED TO THE SOUTH COAST AND THE ADJACENT COASTAL WATERS.

AS A RESULT MAIN HAZARDS THIS AFTERNOON AND EARLY THIS EVENING
WILL BE HEAVY DOWNPOURS AS PLUME OF 2 INCH PWATS ADVECT NE FROM
NJ/NYC AREA INTO SOUTHERN NEW ENGLAND. HEAVIEST RAINFALL SHOULD BE
FOCUSED ALONG THE SOUTH COAST INCLUDING THE CAPE AND ISLANDS.
INSTABILITY ALOFT IS MARGINAL SO THREAT FOR SMALL HAIL IS LOW
DESPITE STRONG 0-6 KM SHEAR OF 40 KTS.

SHOWERS AND ISOLATED TSTMS WILL LIFT INTO CENTRAL AND NORTHERN NEW
ENGLAND THIS EVENING AS DRY SLOT APPROACHES FROM THE SOUTHWEST.
HOWEVER SPOTTY LIGHT RAIN AND DRIZZLE MAY DEVELOP GIVEN MOIST ENE
LOW LEVEL FLOW. THIS MARITIME FLOW WILL ALSO LIMIT ANY TEMP
FLUCTUATIONS WITH READINGS REMAINING IN THE 60S. ALTHOUGH IT WILL
BE SOMEWHAT HUMID WITH DEW PTS IN THE 60S AS WELL. THIS WILL LEAD
TO PATCHY FOG BECOMING MORE WIDESPREAD AFTER SUNSET.

SO THE THEME/TRENDS FOR LATER THIS EVENING AND OVERNIGHT WILL BE
FOR SHOWERS AND ISOLATED TSTMS TO MOVE OFFSHORE WITH JUST SPOTTY
LIGHT RAIN/DRIZZLE AND FOG FOR THE REMAINDER OF THE NIGHT.
HEAVIEST RAIN SHOULD BE INTO EARLY THIS EVENING AS SUBTROPICAL
PWAT PLUME MOVES OFSHR AFT 00Z.

&&

.SHORT TERM /4 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...

FRIDAY...
DEEP LAYER MOISTURE LIFTS INTO NORTHERN NEW ENGLAND WITH MID LEVEL
DRY AIR OVERSPREADING THE REGION. THIS DRY AIR MAY STEEPEN MID
LEVEL LAPSE RATES. HOWEVER LOW LEVEL ESE FLOW SHOULD KEEP LOW
CLOUDS AND COOL TEMPS LOCKED IN ACROSS THE REGION. THUS ANY
CONVECTION TOMORROW SHOULD BE ELEVATED LIKE TODAY. ALTHOUGH PWATS
DO LOWER SOMEWHAT SOME TROPICAL DOWNPOURS LESS LIKELY AND NOT AS
WIDESPREAD. ALTHOUGH AFTERNOON SHOWERS AND ISOLATED TSTMS SHOULD
REFIRE AS MOIST CYCLONIC FLOW CONTINUES ACROSS THE REGION.

SHOWERS AND ISOLATED TSTMS REMAIN IN THE FORECAST FRI NIGHT AS
FRONTAL BOUNDARY REMAINS NEARBY ALONG WITH CYCLONIC FLOW ALOFT.
NOT MUCH CHANGE IN TEMP GIVEN THE ONSHR FLOW AND CLOUD COVER.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
MAIN POINTS...
*COLD FRONT TO SWEEP THRU THE RGN SAT INTO SAT NGT
*HIGH PRES IN CONTROL FOR SUNDAY INTO MONDAY
*ANOTHER WET WX DISTURBANCE FOR TUE INTO EARLY WED
*DRY INTO THE END OF THE WEEK

OVERVIEW...
HAVE BLENDED MORESO WITH THE 12Z NAM/9Z SREF DURING THE EARLY PERIOD
WHILE TAKING A BLENDED 50/50 WEIGHT FOR THE 12Z GFS/0Z ECMWF BEYOND
SUNDAY. MDL SOLNS ARE REMAINING FAIRLY CONSISTENT WITH SOME MINOR
TIMING DIFFERENCES INTO THE LONG-RANGE...ALBEIT THE OVERALL PATTERN
IS FAIRLY CONSISTENT BETWEEN SOLNS...INCLUDING RUN-TO-RUN.

SATURDAY AND SATURDAY NIGHT...
WAA AND UPR LVL RIDGING THRU THE CNTRL PLAINS WILL ACT TO ENHANCE
THE THERMAL/H3-JET AXIS ON THE BACK SIDE OF THE NEG TILTED MID-LVL
TROF OVER NEW ENGLAND. WILL SEE RESULTANT SHRTWV ENERGY ROTATE
AROUND THE BACKSIDE OF THE TROF...ACTING TO USHER COOLER AIR BEHIND
A LEADING COLD FRONT SEWD THRU THE FCST AREA AND KICK THE MID-LVL
TROF NEWD OUT OF NEW ENGLAND SAT AFTN AND INTO THE EVNG PERIOD.
BIGGER QUESTION IS WHETHER THE AREA AHEAD OF THE COLD FRONT WILL
DESTABILIZE TO ALLOW FOR CONVECTIVE DEVELOPMENT. DEPARTING OCCLUDED
SYSTEM WILL ALLOW FOR ENTRAINMENT OF DRIER AT MID-UPR LVLS WHICH MAY
ALLOW FOR SOME BREAKS IN THE CLOUD COVER. IN ADDITION THE ROTATING
SHRTWV ENERGY THRU THE RGN SHOULD LIFT THE SFC WARM FRONT STALLED S
OF NEW ENGLAND THE PAST FEW DAYS TO FINALLY LIFT N...SO LOW CLOUD
DECKS MAY SCATTER. AND SHOULD ALL THIS COME TO FRUITION FEEL SFC
BASED INSTABILITY MAY DEVELOP...ALBEIT FAIRLY WEAK AROUND 500 J/KG
AT THE MOST. NEVERTHELESS WITH CONVECTION ALONG THE COLD FRONT...
SHEAR VECTORS ALONG WITH A LINEAR PROFILE OF 30-40 KT SHEAR FROM 0-6
KM DISCERNED FROM 12Z NAM SOUNDINGS SUPPORT MULTICELLULAR TO SQUALL-
LINE TYPE CONVECTION. INTO THE EVENING PERIOD AND IN WAKE OF THE
COLD FRONT WILL SEE HEIGHT RISES IN ASSOC WITH A BUILDING RIDGE
TRANSLATING E OUT OF THE GRT LKS RGN AND COOLER AIR...WITH H925
TEMPS AS LOW AT +12-14C...INVADE W PORTIONS OF NEW ENGLAND INTO
SUNDAY MORN. WILL KEEP CHC POPS FOR THE AFTN INTO EVNG...WITH SLGT
CHC OVER THE NW FCST AREA BEYOND THE EVENING AS AN INVERTED MID-LVL
TROF AND SOME OROGRAPHIC EFFECTS COULD LEAD TO SOME SHOWERS ALONG
THE W SLOPES OF THE BERKSHIRES. MAY SEE A PERIOD OF CLEARING
OVRNGT...BETTER CHCS TO THE S. ANY E/NE FLOW DURING THE DAY WILL
VEER S/SW WITH THE LIFTING WARM FRONT...ONLY TO BACK OUT OF THE NW
WITH THE PASSAGE OF THE COLD FRONT.

SUNDAY AND SUNDAY NIGHT...
MAY SEE SOME SLGT CHC POPS CONTINUE INTO THE MORNING PD ALONG THE W
SLOPES OF THE BERKSHIRES WITH THE INVERTED TROF AXIS OVER N NEW
ENGLAND AS THE MAIN SYSTEM FOR THE PAST SEVERAL DAYS GRADUALLY LIFTS
NEWD. OTHERWISE PRES RISES CONTINUE AS SFC HIGH MOVES E OUT OF THE
GRT LKS RGN. WILL SEE LGT AND VRB FLOW DURING THE PD AS THE HIGH
SETTLES OVER NEW ENGLAND INTO SUNDAY NIGHT...COULD SEE A FAIRLY COOL
NIGHT INTO MONDAY MORN...AND MAY NEED TO CONSIDER FOG IMPACTS IN
ASSOC WITH FAIRLY MOIST LLVLS DUE TO ANTECEDENT RAINS AND A COOLER
AIR MASS SETTLING OVER THE RGN...AS WELL AS DRIER AIR ENTRAINING
OVER THE RGN ALLOWING SKIES TO CLEAR INTO MONDAY MORN.

MONDAY AND MONDAY NIGHT...
SFC HIGH PRES WELL IN CONTROL. SHOULD STILL SEE MOSTLY CLEAR
CONDITIONS WITH WINDS VEERING OUT OF THE S AS THE HIGH TRANSLATES E
AND OFFSHORE. MDL SOLNS BEGINNING TO DIVERGE AS TO THE EVOLUTION OF
A SYSTEM EJECTING OUT OF THE OH RVR VLY. MAY SEE SOME MID-HIGH LVL
CLOUDS STREAM E AND OVER THE FCST RGN LATE IN THE PD. NOTABLY THE
SYSTEM HAS BEEN SLOWED BY BOTH THE GFS/ECMWF...SO WILL KEEP THE
PERIOD DRY.  WITH ABUNDANT SUNSHINE AND S WINDS...WILL GO ABOVE MOS
GUIDANCE AND TREND WARM.

TUESDAY AND TUESDAY NIGHT...
MDL SOLNS FAIRLY CONSISTENT...ALBEIT A FEW TIMING DIFFERENCES...UPON
A MID-LVL DISTURBANCE AND SFC COLD FRONT SLIDING THRU THE RGN INTO
THE LATE PERIOD. COULD SEE SOME SIGNIFICANTLY WARMER AIR AND
INSTABILITY BUILD ALONG AND AHEAD OF THE SFC COLD FRONT LENDING TO
CONVECTIVE POSSIBILITIES...BUT WILL ONLY SPECULATE FOR NOW. WILL
PLACE HIGHER CHC POPS FOR THE LATE AFTN PERIOD INTO WED MORN...AND
LEAN WITH THE WARMER SIDE OF MOS GUIDANCE.

WEDNESDAY AND WEDNESDAY NIGHT...
COLD FRONT EXITS THE AREA THRU THE MORNING HRS...MAY SEE WET WEATHER
LINGER FOR THE E HALF OF THE FCST RGN INTO THE AFTN. NW FLOW AND
CLEARING CONDITIONS AS HIGH PRES BUILDS OUT OF THE GRT LKS RGN WITH
MUCH COOLER AIR...LGT/VRB N/NW FLOW BEHIND THE COLD FRONT.

THURSDAY AND FRIDAY...
HIGH PRES IN CONTROL WITH LGT AND VRB W/NW FLOW. LOOKS TO BE FAIRLY
DRY AND MOSTLY CLEAR. MAY SEE SOME STRATOCU ON THURSDAY WITH
CYCLONIC FLOW ON THE BACKSIDE OF DEPARTING LOW FROM WED.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MODERATE...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

THROUGH 00Z...
NOT MUCH CHANGE FROM CURRENT CONDITIONS. SHOWERS WILL BECOME MORE
WIDEPSREAD AS THE AFTERNOON PROGRESSES. MVFR VSBYS ACROSS EASTERN
MA MAY LIFT A BIT ONCE RAIN COMMENCES. MVFR CIGS WESTERN NEW
ENGLAND SHOULD PERSIST AS WELL AS IFR CIGS EASTERN NEW ENGLAND.
CHANCE OF THUNDER REMAINS LOW AS TSTMS SHOULD WEAKEN FROM SW TO NE.
OVERALL CONFIDENCE IS MODERATE.

AFTER 00Z...
TREND WILL BE FOR WIDESPREAD IFR CONDITIONS AS THE NIGHT
PROGRESSES. SHOWERS SHOULD BECOME LESS NUMEROUS WITH TIME BUT FOG
WILL INCREASE IN COVERAGE. OVERALL CONFIDENCE IS MODERATE.

FRI/FRI NIGHT...
IFR CONDITIONS EARLY WILL IMPROVE TO MVFR DURING THE DAY WITH
ANY SHOWERS/TSTMS ISOLATED OR WIDELY SCATTERED IN COVERAGE. CIGS
AND VSBYS MAY SLIP BACK TO IFR FRI NIGHT. OVERAL CONFIDENCE IS
MODERATE.

KBOS TERMINAL...
IFR CIGS AND MVFR VSBYS LIKELY TO CONTINUE WITH SHOWERS OVERSPREAD
THE REGION FROM SW TO NE. TSTMS SHOULD REMAIN SOUTH OF THE
TERMINAL TONIGHT WITH A DECREASING TREND FOR SHOWERS AS THE NIGHT
PROGRESSES. FOR FRI/FRI NIGHT IFR CONDITIONS SHOULD TREND TO MVFR
DURING THE AFTERNOON WITH ANY SHOWERS/TSTMS ISOLATED TO WIDELY
SCATTERED IN COVERAGE. MVFR CONDITIONS WILL LIKELY SLIP TO IFR FRI
NIGHT.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...
MEDIUM CONFIDENCE. WARM FRONT WILL LIFT N THRU THE DAY DURING WHICH
CIGS AND VSBYS MAY IMPROVE TO MVFR/VFR. THEREAFTER A COLD FRONT WILL
SWEEP THRU THE TERMINALS ALONG AND AHEAD OF WHICH THERE IS THE
POSSIBILITY FOR TSRA. SHOULD TSRA DEVELOP ANTICIPATE TEMPO MVFR/IFR
CONDITIONS FOR BOTH CIGS AND VSBYS. ANTICIPATE S/SW FLOW WITH THE
PASSING WARM FRONT BACKING OUT OF THE W/NW WITH THE COLD FRONT WHICH
SHOULD EXIT THE TERMINALS BY SUNDAY MORNING.

SUNDAY AND MONDAY...
MEDIUM CONFIDENCE VFR. MAY SEE STRATOCU...SOME OF WHICH MAY BE MVFR
OVER THE W TERMINALS...OVER MOST OF THE TERMINALS. HIGH PRES
BUILDING OUT OF THE E SO LOOK FOR LGT AND VRB FLOW SLOWLY REVERTING
OUT OF THE S ON MONDAY.

TUESDAY...
MEDIUM CONFIDENCE MVFR/VFR. ANOTHER WET WEATHER SYSTEM AND ATTENDANT
COLD FRONT ON TAP FOR THE AFTN INTO EVNG PD ALONG AND AHEAD OF WHICH
TSRA MAY BE POSSIBLE. ALL ASIDE RA EXPECTED AND MAY LEND TO MVFR
CIGS AND VSBYS...POSSIBLE IFR. SHOULD SEE S/SW FLOW AHEAD OF THE
FRONT BACK OUT OF THE W/NW AS THE COLD FRONT TRANSLATES OVER THE
TERMINALS INTO MORNING.

&&

.MARINE...

TONIGHT...
ENE FLOW CONTINUES WITH UP TO 20-25 KT OFF CAPE ANN WATERS SO SCA
CONTINUES. PATCHY FOG CONTINUES ALONG WITH SCT SHOWERS/TSTMS WITH
A FOCUS OF STORMS ACROSS THE SOUTH COASTAL WATERS EARLY THIS
EVENING.

FRI/FRI NIGHT...ONSHORE FLOW WEAKENS BUT PATCHY FOG CONTINUES
ALONG WITH SCT SHOWERS/TSTMS.

OUTLOOK...SATURDAY THROUGH TUESDAY...

SATURDAY...
INCREASING S/SW FLOW IN RESPONSE TO AN APPROACHING COLD FRONT WILL
LEND TO SEAS BUILDING AROUND 5 FEET...ESPECIALLY FOR THE S OPEN
WATERS. WILL SEE SEAS LINGER INTO SUNDAY MORN AS THE COLD FRONT
SLIDES ACROSS THE WATERS.

SUNDAY AND MONDAY...
SEAS BELOW SCA THRESHOLDS AS HIGH PRES BUILDS OVER THE RGN. LGT AND
VRB FLOW GRADUALLY BECOMING SLY INTO MONDAY.

TUESDAY...
ANOTHER COLD FRONT APPROACHES THE WATERS WITH INCREASING S/SW WINDS
IN RESPONSE. WILL SEE SEAS BUILD TO AROUND 5 FEET ESPECIALLY FOR THE
S OPEN WATERS.

&&

.HYDROLOGY...
PERIODS OF SHOWERS WILL CONTINUE ACROSS SOUTHERN NEW ENGLAND
THROUGH SATURDAY. HIGH PRECIPITABLE WATER VALUES REPEATEDLY REACH
OUR AREA AND PROVIDE THE FUEL FOR LOCALLY HEAVY DOWNPOURS. OVERALL
AREAL AMOUNTS SHOULD REMAIN BELOW FLOOD INDICES SO AREAL FLOODING
IS NOT ANTICIPATED. BUT LOCALLY HEAVY DOWNPOURS COULD INSTIGATE
URBAN AND POOR DRAINAGE FLOODING...ESPECIALLY THIS EVENING.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 2 AM EDT FRIDAY FOR ANZ250-251.

&&

SYNOPSIS...NOCERA/SIPPRELL
NEAR TERM...NOCERA
SHORT TERM...NOCERA
LONG TERM...SIPPRELL
AVIATION...NOCERA/SIPPRELL
MARINE...NOCERA/SIPPRELL
HYDROLOGY...STAFF
Hazardous weather outlook, Jun 23, 4:25 PM EDT, 1 hour 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
425 PM EDT THU JUN 23 2011

CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-242030-
HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA-
EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA-
WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA-
SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-
SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA-
WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-
SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA-
NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI-
425 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS...WESTERN MASSACHUSETTS...SOUTHERN NEW
HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND.

.DAY ONE...TONIGHT.

AS SHOWERS AND ISOLATED THUNDERSTORMS TAPER OFF THROUGH THE
EVENING PERIOD THE POTENTIAL OF LOCALLY HEAVY RAINFALL CONTINUES
WHICH MAY RESULT IN URBAN AND POOR DRAINAGE FLOODING...ESPECIALLY
ACROSS PORTIONS OF SOUTHERN NEW ENGLAND.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

SHOWERS AND SCATTERED THUNDERSTORMS FRIDAY AND SATURDAY MAY AGAIN
PRODUCE LOCALLY HEAVY RAINFALL RESULTING IN URBAN AND POOR
DRAINAGE FLOODING. THERE IS A LOW CHANCE OF THUNDERSTORMS IN
WESTERN NEW ENGLAND ON FRIDAY AND AGAIN ON SATURDAY THAT MAY
PRODUCE GUSTY WINDS AND HAIL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230>237-250-251-254>256-242030-
BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND-
BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
425 PM EDT THU JUN 23 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 23, 3:46 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
346 PM EDT THU JUN 23 2011

RIZ008-232045-
BLOCK ISLAND RI-
346 PM EDT THU JUN 23 2011

AT 340 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 8 MILES WEST OF BLOCK ISLAND...OR ABOUT 16 MILES
SOUTHEAST OF FISHERS ISLAND...MOVING EAST AT 30 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...BLOCK ISLAND.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4115 7162 4116 7162 4118 7162 4121 7158
      4123 7158 4124 7157 4122 7155 4118 7156
      4116 7153 4114 7156 4114 7160

DOODY
Special weather statement, Jun 23, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TAUNTON MA
548 PM EDT THU JUN 23 2011

MAZ024-232245-
NANTUCKET MA-
548 PM EDT THU JUN 23 2011

AT 546 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH AND
PENNY SIZED HAIL 11 MILES SOUTHWEST OF NANTUCKET...MOVING NORTHEAST
AT 35 MPH.

* SOME LOCATIONS AFFECTED INCLUDE...NANTUCKET.

FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. WINDS MAY BE
STRONG ENOUGH TO BRING DOWN SMALL BRANCHES. MINOR STREET FLOODING AND
PONDING OF WATER IN POOR DRAINAGE AREAS IS ALSO POSSIBLE.

HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AND PONDING OF WATER IN
LOW LYING AREAS SUCH AS UNDERPASSES. DO NOT DRIVE THROUGH FLOODED
ROADS.

THIS STORM WAS PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING. GET
INDOORS OR INSIDE A VEHICLE NOW! IF YOU ARE CAUGHT OUTSIDE...STAY
AWAY FROM ISOLATED TALL OBJECTS SUCH AS TREES. AVOID OPEN AREAS SUCH
AS GOLF COURSES AND BALL FIELDS.

&&

LAT...LON 4123 7001 4124 7012 4130 7028 4131 7025
      4129 7023 4130 7019 4131 7008 4135 7003
      4137 7003 4139 7006 4140 7005 4137 7001
      4128 6995 4126 6995

DOODY

The office that day

Everything else NWS Boston/Norton, MA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 23, 3:28 AM EDTSmall Craft AdvisoryBOX25 hr
Jun 23, 10:39 AM EDTSpecial Weather StatementBOXHampden51 min
Jun 23, 3:27 PM EDTSpecial Marine WarningBOX63 min
Jun 23, 4:14 PM EDTSpecial Marine WarningBOX61 min
Jun 23, 4:48 PM EDTSpecial Marine WarningBOX57 min
Jun 23, 5:56 PM EDTSpecial Marine WarningBOX31 min
Jun 23, 6:26 PM EDTSpecial Marine WarningBOX64 min
Jun 23, 7:08 PM EDTAreal Flood AdvisoryBOXNantucket25 min
Jun 23, 7:21 PM EDTSpecial Marine WarningBOX26 min
Jun 23, 3:46 PM EDTSpecial Weather StatementBOXWashington59 min
Jun 23, 4:33 PM EDTAreal Flood AdvisoryBOXWashington2 hr

Nearby

Special Weather Statements in Massachusetts, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.